Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 73, NWS Tulsa, OK

March 27, 20084 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 7:26 PM CDT for 4 counties in Oklahoma. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2008, 7:26 PM CDT (00:26 UTC)
Expired
Mar 27, 2008, 8:30 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:40 PM CDTHAIL 0.75Eufaula, OKDIME TO PENNY SIZE HAIL IN EUFAULA
Mar 27, 7:43 PM CDTHAIL 13 Ne Canadian, OK
Mar 27, 7:45 PM CDTHAIL 1.255 Sw Eufaula, OK
Mar 27, 8:00 PM CDTHAIL 15 Ene Canadian, OK
Mar 27, 8:30 PM CDTHAIL 0.75Quinton, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 280026
SVRTSA
OKC061-091-101-121-280130-
/O.NEW.KTSA.SV.W.0073.080328T0026Z-080328T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  SOUTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
  NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES NORTHWEST OF EUFAULA TO RAIFORD...
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...INDIANOLA...
  EUFAULA...CANADIAN...CROWDER...ENTERPRISE...BRIARTOWN...
  WHITEFIELD...QUINTON...STIGLER...KINTA...LEQUIRE AND MCCURTAIN.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3524 9492 3520 9493 3507 9494 3506 9520
      3506 9534 3505 9535 3504 9549 3521 9592
      3543 9560
TIME...MOT...LOC 0026Z 290DEG 26KT 3535 9560 3523 9578

$$
1 follow-up statement
000 
WWUS54 KTSA 280103
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU MAR 27 2008

OKC091-101-280112-
/O.CAN.KTSA.SV.W.0073.000000T0000Z-080328T0130Z/
MUSKOGEE OK-MCINTOSH OK-
802 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCINTOSH AND
SOUTHERN MUSKOGEE COUNTIES IS CANCELLED...

LAT...LON 3520 9493 3508 9493 3506 9534 3505 9535
      3504 9549 3520 9572 3524 9563 3524 9556
      3529 9550
TIME...MOT...LOC 0102Z 295DEG 17KT 3521 9552

$$

OKC061-121-280130-
/O.CON.KTSA.SV.W.0073.000000T0000Z-080328T0130Z/
HASKELL OK-PITTSBURG OK-
802 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN PITTSBURG AND SOUTHERN HASKELL COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF CANADIAN...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FEATHERSTON...
ENTERPRISE...QUINTON...KINTA...LEWISVILLE...LEQUIRE AND MCCURTAIN.

A TORNADO WARNING IS ALSO IN EFFECT FOR THIS STORM. 

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3520 9493 3508 9493 3506 9534 3505 9535
      3504 9549 3520 9572 3524 9563 3524 9556
      3529 9550
TIME...MOT...LOC 0102Z 295DEG 17KT 3521 9552

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:08 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 27, 7:08 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT THU MAR 27 2008

.MESOSCALE UPDATE...
AFTER COORDINATION WITH THE STORM PREDICTION CENTER...WE WILL
EXTEND THE SEVERE THUNDERSTORM WATCH A BIT FURTHER TO THE SOUTH TO
INCLUDE THE MCALESTER ...WILBURTON AND FORT SMITH AREAS. THE
STORMS OVER MCINTOSH AND MUSKOGEE COUNTIES HAVE TURNED RIGHT AND
ADDITIONAL STORMS ARE BEGINNING TO FORM FURTHER TO THE SOUTHWEST
IN HUGHES COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...05
LONG TERM....23

PLATE

In the hours before

Special weather statement, Mar 27, 5:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008

OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE

AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS.  SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
      3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608
Local storm report, Mar 27, 6:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 E MORRIS              35.61N 95.79W
03/27/2008  E1.75 INCH       OKMULGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
            ON HIGHWAY 62.

&&

MEP
Local storm report, Mar 27, 6:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             BOYNTON                 35.65N 95.66W
03/27/2008  E0.75 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

MEP
Local storm report, Mar 27, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             HECTORVILLE             35.84N 95.93W
03/27/2008  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

0530 PM     HAIL             4 S HECTORVILLE         35.78N 95.93W
03/27/2008  E1.00 INCH       OKMULGEE           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
            ROAD

0536 PM     HAIL             N OKMULGEE              35.62N 95.96W
03/27/2008  E0.88 INCH       OKMULGEE           OK   BROADCAST MEDIA

            NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75

0545 PM     HAIL             2 N MORRIS              35.64N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   PUBLIC

0545 PM     HAIL             3 N MORRIS              35.65N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   BROADCAST MEDIA

0612 PM     DENSE FOG        5 SSE GROVE             36.53N 94.73W
03/27/2008                   DELAWARE           OK   EMERGENCY MNGR

            PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE

&&

DMJ
Local storm report, Mar 27, 6:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 S BOYNTON             35.62N 95.66W
03/27/2008  E1.75 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL 2 MILES SOUTH OF BOYNTON
            ON HIGHWAY 62

0632 PM     TORNADO          1 N COUNCIL HILL        35.57N 95.65W
03/27/2008                   MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED TORNADO 1 MILE NORTH OF COUNCIL
            HILL

&&

DMJ
Local storm report, Mar 27, 7:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 W HIWASSE             36.43N 94.39W
03/27/2008  E1.75 INCH       BENTON             AR   BROADCAST MEDIA

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:07 PM CDTTornado WarningTSAMcIntosh, Muskogee53 min
Mar 27, 7:40 PM CDTSevere Thunderstorm WarningTSAPittsburg65 min
Mar 27, 7:42 PM CDTTornado WarningTSAHaskell, McIntosh, Pittsburg33 min
Mar 27, 8:24 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg66 min
Mar 27, 8:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Mar 27, 9:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore73 min
Mar 27, 9:58 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah46 min
Mar 27, 10:29 PM CDTSevere Thunderstorm WarningTSALeFlore46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.